Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 23, NWS El Paso, TX

November 21, 2013Doña Ana County, New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this wind advisory at Nov 21, 2013, 4:18 AM MST for Doña Ana County, New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Nov 22, 2013, 12:00 AM MST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2013, 4:18 AM MST (11:18 UTC)
In effect from
Nov 22, 2013, 12:00 AM MST
Expired
Nov 22, 2013, 11:00 PM MST
In force
23 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 52 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 11.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2013-11-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2013-11-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2080 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

109 
WWUS74 KEPZ 211118
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
418 AM MST THU NOV 21 2013

...STRONG WINDS AND BLOWING DUST WILL DEVELOP FRIDAY MORNING...

.A STRONG BACK DOOR COLD FRONT WILL DROP INTO THE REGION AROUND
SUNRISE FRIDAY. THIS COLD FRONT WILL BRING WITH IT VERY STRONG
EASTERLY WINDS THAT WILL DEVELOP FRIDAY MORNING AND CONTINUE INTO
LATE FRIDAY EVENING. THE STRONGEST WINDS WILL BE ALONG THE WESTERN
SLOPES OF AREA MOUNTAINS AND COULD PRODUCE SOME BLOWING DUST AS
WELL.

NMZ411-TXZ418>420-220130-
/O.NEW.KEPZ.WI.Y.0023.131122T1100Z-131123T0600Z/
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK...
DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA
418 AM MST THU NOV 21 2013

...WIND ADVISORY IN EFFECT FROM 4 AM TO 11 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 11 PM
MST FRIDAY. 


* EVENT: STRONG WINDS WITH SOME AREAS OF BLOWING DUST. SUSTAINED
  WINDS OF 30 TO 40 MPH FROM THE EAST WITH LOCALIZED GUSTS TO 50 MPH.

* TIMING: THE STRONG WINDS WILL DEVELOP ALONG THE WEST SLOPES OF
  AREA MOUNTAINS AROUND SUNRISE AS A COLD FRONT PUSHES THROUGH.
  WINDS WILL CONTINUE TO BE STRONG AND GUSTY INTO THE EVENING
  HOURS BEFORE DIMINISHING CLOSER TO MIDNIGHT.

* IMPACT: DRIVING WILL BECOME DIFFICULT DUE TO STRONG CROSS
  WINDS. VISIBILITY COULD BE REDUCED LOCALLY IN AREAS OF BLOWING
  DUST. THE POTENTIAL EXISTS FOR SOME WIND DAMAGE TO UNSECURED STRUCTURES.

* VISIBILITY: LOCALLY VISIBILITY COULD BE REDUCED TO BETWEEN 1 AND
  3 MILES ESPECIALLY NEAR CONSTRUCTION SITES WHERE FRESH SOIL HAS
  BEEN OVERTURNED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

LANEY
2 follow-up statements
893 
WWUS74 KEPZ 220034
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
534 PM MST THU NOV 21 2013

...STRONG WINDS AND BLOWING DUST WILL DEVELOP LATE THIS EVENING...

.A STRONG BACK DOOR COLD FRONT WILL DROP INTO THE REGION THIS
EVENING...REACHING CLOUDCROFT AROUND 8 PM AND INTO THE EL PASO
AREA AROUND MIDNIGHT. VERY STRONG EASTERLY WINDS WILL SOON AFTER
THE FRONT PASSES THROUGH AND CONTINUE INTO LATE FRIDAY EVENING. THE
STRONGEST WINDS WILL BE ALONG THE WESTERN SLOPES OF AREA MOUNTAINS
AND COULD PRODUCE SOME BLOWING DUST AS WELL. TEMPERATURES WILL
PLUMMET RAPIDLY BEHIND THE FRONT AND WIND CHILLS COULD DIP INTO
THE 20S IN THESE WINDY AREAS BY FRIDAY MORNING.

NMZ411-TXZ418>420-221200-
/O.EXT.KEPZ.WI.Y.0023.131122T0700Z-131123T0600Z/
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK...
DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA
534 PM MST THU NOV 21 2013

...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 11 PM MST
FRIDAY...

* EVENT: STRONG WINDS WITH SOME AREAS OF BLOWING DUST. SUSTAINED
  WINDS OF 30 TO 40 MPH FROM THE EAST WITH LOCAL GUSTS TO 55 MPH.

* TIMING: THE STRONG WINDS WILL DEVELOP ALONG THE WEST SLOPES OF
  AREA MOUNTAINS LATE THIS EVENING AND CONTINUE TO STRENGTHEN
  THROUGH THE MORNING HOURS OF FRIDAY. WINDS WILL BEGIN
  DIMINISHING FRIDAY EVENING.

* IMPACT: DRIVING WILL BECOME DIFFICULT DUE TO STRONG CROSS 
  WINDS. VISIBILITY COULD BE REDUCED LOCALLY IN AREAS OF BLOWING 
  DUST. THE POTENTIAL EXISTS FOR SOME WIND DAMAGE TO UNSECURED 
  STRUCTURES. 

* VISIBILITY: LOCALLY VISIBILITY COULD BE REDUCED TO BETWEEN 1 
  AND 3 MILES ESPECIALLY NEAR CONSTRUCTION SITES WHERE FRESH 
  SOIL HAS BEEN OVERTURNED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

HEFNER
875 
WWUS74 KEPZ 221149
NPWEPZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
449 AM MST FRI NOV 22 2013

...STRONG WINDS AND BLOWING DUST THROUGHOUT THE DAY TODAY...

.A STRONG BACK DOOR COLD FRONT WILL CONTINUE TO CROSS THE REGION
TODAY. STRONG EAST WINDS WILL BLOW BEHIND THIS FRONT FOR THE
DURATION OF THE DAY AND INTO THE EVENING HOURS. THE STRONGEST
WINDS WILL BE ALONG THE WESTERN SLOPES OF AREA MOUNTAINS AND COULD
PRODUCE SOME BLOWING DUST AS WELL. TEMPERATURES WILL PLUMMET
RAPIDLY BEHIND THE FRONT AND WIND CHILLS COULD DIP INTO THE 20S IN
THESE WINDY AREAS DURING THE MORNING HOURS AND AGAIN AFTER SUNSET 
TONIGHT.

NMZ411-TXZ418>420-230600-
/O.CON.KEPZ.WI.Y.0023.000000T0000Z-131123T0600Z/
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-WESTERN EL PASO COUNTY-
EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-
INCLUDING THE CITIES OF...LAS CRUCES...VADO...SUNLAND PARK...
DOWNTOWN...WEST EL PASO...UPPER VALLEY...FORT BLISS...SOCORRO...
EAST AND NORTHEAST EL PASO...HUECO TANKS...LOMA LINDA
449 AM MST FRI NOV 22 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. 

* TIMING: THE STRONG WINDS WILL DEVELOP ALONG THE WEST SLOPES OF
  AREA MOUNTAINS THIS MORNING AND CONTINUE TO STRENGTHEN THROUGH
  THE EARLY AFTERNOON. WINDS WILL BEGIN DIMINISHING LATE THIS
  EVENING.

* IMPACT: DRIVING WILL BECOME DIFFICULT DUE TO STRONG CROSS 
  WINDS. VISIBILITY COULD BE REDUCED LOCALLY IN AREAS OF BLOWING 
  DUST. THE POTENTIAL EXISTS FOR SOME WIND DAMAGE TO UNSECURED 
  STRUCTURES. 

* VISIBILITY: LOCALLY VISIBILITY COULD BE REDUCED TO BETWEEN 1 
  AND 3 MILES ESPECIALLY NEAR CONSTRUCTION SITES WHERE FRESH 
  SOIL HAS BEEN OVERTURNED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Nov 21, 3:50 AM MST, 28 minutes earlier.

Area forecast discussion, Nov 21, 3:50 AM MST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
350 AM MST THU NOV 21 2013

.SYNOPSIS...
THE BORDERLAND CAN EXPECT ONE LAST DAY OF WARMER THAT NORMAL
CONDITIONS THIS AFTERNOON BEFORE A TASTE OF WINTER SETS IN. A STRONG
COLD FRONT WILL PUSH INTO AND THROUGH THE REGION FRIDAY. THIS WILL
CAUSE TEMPERATURES TO DROP 20 TO 30 DEGREES ACROSS THE AREA OVER THE
NEXT FEW DAYS. IN ADDITION STRONG WINDS WILL ACCOMPANY THE FRONT FRIDAY
WHILE LOWLAND RAIN AND HIGHER ELEVATION SNOW BECOME THE FOCUS AS WE
GO THROUGH THE UPCOMING WEEKEND.

&&

.DISCUSSION...
A COMPLICATED WEATHER PATTERN WILL CONTINUE TO UNFOLD ACROSS THE
BORDERLAND OVER THE NEXT SEVERAL DAYS AS WE TRANSITION FROM MILD
FALL WEATHER TO A REAL TASTE OF WINTER. INITIALLY THINGS ARE LOOKING
GOOD FOR THE REGION TODAY AS WE CONTINUE TO ENJOY WARMER THAN NORMAL
TEMPERATURES AND DRY WEATHER THROUGH THE AFTERNOON AND INTO THE
EVENING HOURS. AFTERWARDS THINGS WILL BEGIN TO BREAK DOWN.

THE OPERATIONAL RUNS OF BOTH THE GFS AND THE ECMWF HAVE SHOWN RATHER
DECENT AGREEMENT AND RUN TO RUN CONSISTENCY OVER THE PAST FEW MODEL
RUNS. AS A RESULT THIS FORECAST PACKAGE USES PRIMARILY A BLEND OF
THESE TWO MODELS WITH THE NAM BEING DISCARDED AS IT CONTINUES TO BE
THE OUTLIER APPEARING TOO COLD AND SLIGHTLY FASTER WITH THE OVERALL
EVOLUTION OF THINGS. THAT SAID WE WILL WATCH A FAIRLY STRONG UPPER
TROUGH CROSS THE NORTHERN PLAINS TODAY WHICH WILL IN TURN HELP PUSH
A STRONG COLD FRONT OUR DIRECTION. BEHIND THIS FRONT IS A HEALTHY
DOSE OF MODIFIED ARCTIC AIR ASSOCIATED WITH A 1047 MB SURFACE HIGH
THAT WILL SETTLE ACROSS THE CENTRAL AND SOUTHERN PLAINS AND KEEP A
GOOD PUSH OF SHALLOW BUT COLD AIR STREAMING INTO THE REGION FROM THE
EAST FOR A FEW DAYS. IT LOOKS LIKE THE FRONT WILL REACH THE
SACRAMENTO MOUNTAINS AROUND MIDNIGHT TONIGHT AND PUSH INTO THE RIO
GRANDE VALLY AROUND SUNRISE. STRONG EAST WINDS WILL BLOW BEHIND THE
FRONT WITH ADVISORY LEVEL WINDS ALONG THE WEST FACING SLOPES OF THE
HUECOS FRANKLINS AND ORGANS THROUGHOUT THE DAY FRIDAY. IN ADDITION
TO THE WINDS A COMBINATION OF COLDER AIR BEHIND THE FRONT AND
UPSLOPE FLOW WILL BRING A CHANCE OF LIGHT PRECIPITATION INITIALLY TO
THE EAST SLOPES OF THE SACS EARLY FRIDAY AND THEN ACROSS THE
REMAINDER OF THE FORECAST AREA EAST OF THE RIO GRANDE BY FRIDAY
EVENING AND NIGHT. THIS PRECIP WILL FALL MOSTLY AS LIGHT DRIZZLE HOWEVER
FREEZING DRIZZLE WILL BE POSSIBLE ACROSS PORTIONS OF THE SACS AND
DRIZZLE COULD EVEN SWITCH TO FREEZING DRIZZLE FRIDAY NIGHT AND EARLY
SATURDAY ACROSS LOWLAND LOCATIONS OF HUDSPETH AND OTERO COUNTIES AS
TEMPERATURES DROP TO BELOW FREEZING THERE.

MEANWHILE THE OTHER BIG WEATHER FEATURE WILL BE A CLOSED OFF UPPER
LEVEL LOW THAT WILL SET UP RESIDENCE ALONG THE SOUTHERN CALIFORNIA
COAST FOR FRIDAY AND SATURDAY BEFORE EJECTING OUT OVER THE REGION
SUNDAY AND MONDAY. WITH THE UPPER LOW STALLED TO OUR WEST FRIDAY AND
SATURDAY THE REGION WILL SEE SOUTH AND SOUTHWESTERLY FLOW THROUGHOUT
THE MIDDLE AND UPPER LEVELS OF THE ATMOSPHERE. THIS WILL MAINTAIN
MILDER AIR FLOW ALOFT KEEPING THE COLD SURFACE AIR MASS VERY
SHALLOW. IN DOING SO MOIST AIR WILL BE SCOOPED UP BY THE UPPER LOW
AND PASSED OVER THE COLDER SURFACE AIR IN A SITUATION THAT WE REFER
TO AS OVERRUNNING. THIS IN TURN WILL KEEP PRECIPITATION CHANCES
GOING ACROSS THE AREA SATURDAY AND SUNDAY.

PRECIPITATION TYPE WILL CERTAINLY BE THE BIGGEST FORECAST CHALLENGE
GIVEN THIS SCENARIO. AS THE PRECIPITATION BEGINS ACROSS THE GILA
LATER TODAY AND TONIGHT SNOW LEVELS ARE EXPECTED TO REMAIN ABOVE
10000 FEET RESULTING IN ALL RAIN ACROSS THE REGION. THIS WILL LIKELY
BE THE CASE IN THIS AREA UNTIL LATER IN THE DAY SATURDAY AND INTO
SUNDAY WHEN SNOW LEVELS WILL DROP EVENTUALLY WINDING UP AROUND 6500
FEET OVER THE GILA AS THE UPPER LOW PASSES BY. TOTAL GILA SNOWFALL
ABOVE 7500 FEET WILL EVENTUALLY RANGE FROM 6 TO 10 INCHES WITH
LESSER AMOUNTS BELOW 7500 FEET.

FURTHER EAST THE PRECIPITATION FORECAST PROVES TO BE EVEN MORE OF A
CHALLENGE. WHILE THE COLD FRONT MAY BRING SOME FREEZING DRIZZLE TO
THE SACS EARLY ON WITH THE COLD FRONTAL PASSAGE ADDITIONAL
PRECIPITATION WILL BREAK OUT OVER THIS AREA SATURDAY AFTERNOON AND
CONTINUE INTO SUNDAY WHEN PRECIPITATION COULD BECOME LOCALLY HEAVY
AT TIMES. SATURDAY AFTERNOON AND EVENING SOME LIGHT FREEZING RAIN
COULD MIX WITH SNOW AS SOUTHERLY FLOW ABOVE ABOUT 750 MB WILL
PROVIDE A LAYER OF AIR ABOUT 3000 FEET THICK THAT IS SLIGHTLY ABOVE
FREEZING. THIS WARMER LAYER WILL BE LOCATED JUST ABOVE THE COLDER
SURFACE. THIS COULD CAUSE SOME OF THE SNOWFALL TO MELT AND THEN
REFREEZE UPON CONTACT WITH THE SURFACE. EVENTUALLY THIS LAYER WILL
COOL ALLOWING FOR ALL SNOW AT THE HIGHER ELEVATIONS FOR SATURDAY
NIGHT AND INTO SUNDAY. THE SNOW LEVEL WILL EVENTUALLY DROP TO AROUND
5500 FEET BY SATURDAY NIGHT ALLOWING FOR ANYWHERE FROM 8 TO 12
INCHES OF SNOW FOR THE SACRAMENTO MOUNTAINS BY SUNDAY EVENING.

FINALLY WE TAKE AT LOOK AT PRECIPITATION TYPE FOR THE LOWLANDS
DURING THIS EVENT. ALL INDICATIONS ARE THAT MOST LOWLAND LOCATIONS
WILL REMAIN JUST ABOVE FREEZING RESULTING IN A COLD RAIN. HOWEVER
THERE WILL BE A COUPLE OF EXCEPTIONS. A BRIEF CHANGE TO LIGHT SNOW
WILL BE POSSIBLE FOR LOWLAND LOCATIONS ACROSS SIERRA COUNTY LATE
SATURDAY NIGHT AS TEMPERATURES COULD DROP TO JUST BELOW FREEZING
FOR A SHORT TIME PERIOD. ANY ACCUMULATING SNOWFALL HERE WILL BE
VERY LIGHT GENERALLY LESS THAT 1 INCH. IN ADDITION AS THE SHALLOW
LAYER OF COLD AIR DROPS BELOW FREEZING ACROSS SOUTHERN OTERO AND
MUCH OF HUDSPETH AND EASTERN EL PASO COUNTIES SATURDAY NIGHT SOME
LIGHT FREEZING RAIN COULD BRIEFLY OCCUR IN THESE LOCATIONS.

FOR THE REST OF THE WEEK...ON MONDAY THE UPPER LOW WILL BE MOVING
OFF...BUT WE MAY SEE SOME LIGHT PRECIPITATION IN THE WRAP AROUND
MOISTURE. TEMPERATURES ON MONDAY WILL CONTINUE WELL BELOW NORMAL.
FOR TUESDAY AND WEDNESDAY WE WILL SEE OUR SKIES CLEAR AND WE WILL
BEGIN A SLOW WARMING TREND. TEMPERATURES THOUGH FOR MUCH OF NEXT
WEEK WILL BE BELOW NORMAL.

&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE AT ALL TERMINALS THROUGH THE PERIOD
WITH MOSTLY HIGH AND MID LEVEL CLOUDS CONTINUING TO MOVE OVERHEAD.
EXPECT FEW-SCT080-100 SCT-BKN200-250 WITH WINDS PRIMARILY FROM THE
SOUTHWEST AT SPEEDS AT OR BELOW 12 KNOTS THROUGH 18Z. AFTER 18Z
SOME WINDS COULD GUST TO 20 KNOTS AT BOTH KDMN AND KLRU. A COLD
FRONT WILL APPROACH FROM THE EAST LATE IN THE TAF CYCLE WITH WINDS
SHIFTING TO THE EAST AND NORTHEAST AND BECOMING STRONG AND GUSTY.
WINDS WILL SHIFT AT KTCS BETWEEN 06Z AND 09Z AND AT KLRU AND KELP
BETWEEN 10Z AND 12Z.

&&

.FIRE WEATHER...
MILD AND DRY WEATHER WILL CONTINUE TODAY BEFORE A CHANGE TO A MORE
ACTIVE PATTERN TAKES PLACE. FOR TODAY MINIMUM RH VALUES WILL RANGE
FROM ABOUT 30 PERCENT ACROSS THE LOWLANDS TO BETWEEN 40 AND 50
PERCENT ACROSS THE MOUNTAINS. AT THE SAME TIME SOUTHWEST WINDS OF 8
TO 12 MPH WILL PREVAIL WITH OCCASIONAL AFTERNOON GUSTS TO BETWEEN
15 AND 20 MPH. WINDS WILL THEN SHIFT TO AN EASTERLY DIRECTION
FRIDAY AS A STRONG BACK DOOR COLD FRONT PUSHES IN FROM THE EAST.
WINDS SPEEDS OF 20 TO 30 MPH WILL BE COMMON FRIDAY WITH EVEN HIGHER
WINDS AND GUSTS TO NEAR 50 MPH ALONG WEST FACING SLOPES OF AREA
MOUNTAINS. AT THE SAME TIME THE CHANCE FOR WETTING RAINS WILL
INCREASE ACROSS THE AREA GENERALLY FROM WEST TO EAST AND CONTINUING
THROUGH THE UPCOMING WEEKEND. SNOWFALL WILL BE LIKELY ACROSS THE
HIGHER TERRAIN OF THE GILA STARTING LATE SATURDAY AS WELL AS
ACROSS THE SACRAMENTOS WHERE EARLY ON SOME FREEZING RAIN COULD MIX
WITH THE SNOWFALL.

TEMPS WILL RUN AS MUCH AS 20 TO 30 DEGREES COLDER THAN NORMAL OVER
THE WEEKEND. THIS WILL RESULT IN MIN RH VALUES 50 PERCENT OR
GREATER FOR ALL AREAS. MEANWHILE VENT RATES WILL RANGE FROM FAIR
TO GOOD ACROSS THE REGION TODAY AND THE FAIR TO POOR OVER THE
WEEKEND AS MIXING HEIGHTS DROP SUBSTANTIALLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 71  46  52  34  41 /   0   0   0  10  20
SIERRA BLANCA           71  38  47  30  35 /   0   0   0  10  20
LAS CRUCES              69  39  53  36  42 /   0   0   0  20  30
ALAMOGORDO              70  40  51  30  41 /   0   0  10  10  30
CLOUDCROFT              47  25  30  28  34 /   0  10  20  30  30
TRUTH OR CONSEQUENCES   66  43  53  35  41 /  10  30  30  30  40
SILVER CITY             61  43  53  35  42 /  10  30  30  40  50
DEMING                  70  43  55  36  44 /   0   0   0  30  40
LORDSBURG               67  46  60  40  46 /   0  20  20  40  40
WEST EL PASO METRO      70  48  54  37  43 /   0   0   0  20  20
DELL CITY               73  33  43  28  34 /   0   0   0  20  20
FORT HANCOCK            75  43  53  34  38 /   0   0   0  10  20
LOMA LINDA              65  43  47  31  36 /   0   0   0  20  20
FABENS                  72  44  52  37  40 /   0   0   0  10  20
SANTA TERESA            71  43  54  36  42 /   0   0   0  20  20
WHITE SANDS HQ          69  44  51  32  39 /   0   0   0  10  30
JORNADA RANGE           69  32  54  33  39 /   0   0   0  20  30
HATCH                   66  42  55  35  41 /   0   0   0  30  30
COLUMBUS                70  48  57  39  44 /   0   0   0  20  30
OROGRANDE               72  43  50  33  40 /   0   0   0  10  20
MAYHILL                 59  29  38  28  35 /   0  10  20  40  40
MESCALERO               59  27  36  27  36 /   0  10  20  30  30
TIMBERON                57  31  34  28  35 /   0  10  20  20  30
WINSTON                 58  35  49  33  38 /  10  30  30  40  50
HILLSBORO               63  42  52  35  41 /  10  20  20  40  50
SPACEPORT               67  38  53  34  41 /   0  10  10  30  40
LAKE ROBERTS            60  40  52  37  44 /  10  30  40  50  50
HURLEY                  64  39  54  37  42 /  10  10  10  40  40
CLIFF                   66  41  58  31  47 /  10  30  40  60  60
MULE CREEK              63  30  57  36  48 /  20  40  60  60  60
FAYWOOD                 64  42  56  39  42 /  10  20  20  30  40
ANIMAS                  68  48  62  40  49 /   0  20  20  30  40
HACHITA                 69  45  62  36  48 /   0   0   0  30  40
ANTELOPE WELLS          71  46  59  38  44 /   0   0   0  30  40
CLOVERDALE              64  50  58  37  44 /   0  10  20  40  40

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 4 AM TO 11 PM MST FRIDAY FOR NMZ411.

     WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH LATE SUNDAY
     NIGHT FOR NMZ401-402-414>416.

TX...WIND ADVISORY FROM 4 AM TO 11 PM MST FRIDAY FOR TXZ418>420.

&&

LANEY/BRICE
Hazardous weather outlook, Nov 20, 7:46 AM MST, 20 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
746 AM MST WED NOV 20 2013

NMZ401>417-TXZ418>424-211500-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
746 AM MST WED NOV 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ON FRIDAY A STRONG COLD FRONT WILL MOVE ACROSS THE REGION.
FRIDAY'S HIGHS WILL BE 20 DEGREES BELOW THURSDAY'S HIGHS. FOR THE
WEEKEND AN UPPER LEVEL STORM SYSTEM WILL PRODUCE A WINTRY MIX OF
PRECIPITATION ACROSS THE AREA. THE MOUNTAINS COULD SEE VERY HEAVY
SNOW AND THE LOWLANDS COULD SEE A MIX OF COLD RAIN...FREEZING
RAIN...SLEET OR SNOW FOR THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 4:38 AM MSTWinter Storm WatchEPZGrant, Hidalgo, Luna, Otero, Sierra35 hr

Nearby

Wind Advisories in Texas, 2013Wind Advisories in New Mexico, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.